MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRABECULAR METAL FEMORAL STEM STANDARD BODY EXTENDED NECK OFFSET SZ14 149MM; PROTHESIS, HIP

ZIMMER BIOMET, INC. TRABECULAR METAL FEMORAL STEM STANDARD BODY EXTENDED NECK OFFSET SZ14 149MM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bursitis (4832)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 2 years post implantation of a left total hip arthroplasty, the patient received a cortisone injection for mild pain in the troch bursa, which relieved the pain.The surgeon reported that trochanteric bursitis is extremely common after hip replacement and is not considered a complication.There were no precedent factors for this patient other than normal everyday use of the hip.No additional information available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 110010266 lot# 65077091 g7 osseoti multihole 56mm f; cat# 00625006540 lot# j6793100 bone scr 6.5x40 self-tap; cat# 00625006535 lot# j7214197 bone scr 6.5x35 self-tap; cat# 20123606 lot# 65357680 g7 longevity high wall 36mm f; cat# 00877503602 lot# 3093820 biolox⮠delta, ceramic femoral head, m, 㸠36/0, taper 12/14.Bursitis is the inflammation or irritation of the bursae (the fluid filled sac that cushions the joint) and is typically caused by repetitive motion, overuse, and pressure to the bursae.Bursitis is a very common condition that can impact any of the joints and can last for a short duration or years.Symptoms the patient can experience include pain, tenderness, swelling, stiffness, decrease in movement, and/or redness at or around the joint that is involved.Conservative treatment consists of over the counter (otc) medications pain relievers and anti-inflammatories, rest, ice, elevation, and applying pressure wraps.If conservative treatments fail, physical therapy, aspiration, arthroscopy, or steroid injections may be necessary.The complaint indicates that postop bursitis developed and required medical intervention for treatment.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; the reported event (bursitis) is a procedure related complication and not device related; therefore, a review of the device history records was not performed.Product remains implanted and will not be returned to zimmer biomet for investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRABECULAR METAL FEMORAL STEM STANDARD BODY EXTENDED NECK OFFSET SZ14 149MM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19105114
Report Number0001822565-2024-01164
Device Sequence Number7840197
Product Code LPH
UDI-Device Identifier00889024139282
UDI-Public(01)00889024139282(17)320410(10)65353401
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K051491
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00786401420
Device Lot Number65353401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight124 KG
Patient RaceWhite